I had applied steroid cream Dermasone Betamethasone 0.025% on my 2.5yo daughter's arms and wrists and Betasone Betamethasone 0.1% on the inside of her thighs and back of her knees, moisturised with Cetaphil Restoraderm Body Moisturiser, for a week until the eczema rash had cleared up and the skin was smooth. However, now a week after she had recovered, she's beginning to scratch again. The rashes don't look as angry as before so I'm applying the 0.025% steroid and moisturiser to the same areas. However, she's still scratching her wrists, arms and back of her knees. In fact, the skin behind her knees have started to flake off. The areas are not red. Is this the rebound effect of using the steroid creams? Should I be using the stronger steroid cream instead or moisturise the skin more often?

3 Replies
 profile icon
Write a reply

Woahhh sounds like a lot of different creams. Maybe it's too much? Might be helping clear the rash but it could also aggravate it further...

6y ago

Jaclyn, you might want to try pink Himalayan salt, add a pinch to water and apply using cotton. This should stop the itch. Epsom salt bath will work as also if you can't get the Himalayan salt. See the link for Steroid withdrawal symptoms. http://itsan.org/coping-with-rss/#preparing